Posted by gav
on December 04, 2000 at 19:26:26:
In Reply to: new here with questions about epilepsy,lifestyle,and dilantin posted by julie on November 23, 2000 at 20:25:17:
I think that the replies you have had have been very good.I have been on many different medications in the past 4 years and have had epilepsy since i was 9(i am 22).If you are experiencing bad side effects then tell the docs this and dont let them just badger you away which i have had done to me.Many docs dont understand and it is only when you really tell them about the effects and epilepsy's effect on your life that they listen.With regards to your children i think that the best thing is to keep it simple and to try to use humour when explaining it to them.People can tell when you are nervous or anxious about explaining something but if you try to be calm and tell it to them as if it is something you aren't worried about then they will be better off.I hope that I have helped in some way.Good luck
: i just found out recently that i have epilepsy. I'm a nerveous mess. I had a breakdown today about everything i'm sick of with this disorder. I'm on four hundred mg of dilantin and it makes me "drunk",i have to hold on to the wall when i'm walking,i shake, and i can't see straight or remember things. I realize that i can't drive for awhile but i need to know some information about this.
: what kind of lifestyle changes am i going to have to make in order to adjust to this?
: how long will the side effects of the meds last?
: how do i explain seizures to my very young children? 2/3/8 yrs old.
: and any information you could provide would be great.
: what about work? i can't work with all these side effects and not being able to drive??